MAUDE Adverse Event Report: ARTHREX, INC. CLAVICLE FRACTURE PLATE, CENTRAL THIRD, LEFT, STAINLESS STEEL; PLATE, FIXATION, BONE

ARTHREX, INC. CLAVICLE FRACTURE PLATE, CENTRAL THIRD, LEFT, STAINLESS STEEL; PLATE, FIXATION, BONE
Catalog Number AR-2654CL
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 01/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (date of birth) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The contribution of the device to the event as reported could not be determined as the device was not returned for evaluation.Device history record review revealed nothing relevant to this event.The most likely cause of this event is patient non-compliance and failure to follow the post-op rehab protocol.The directions for use states: post-operatively, until healing is complete the fixation provided by this device should be protected.The post-operative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the implant.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device requested but not yet received.
 
Event or Problem Description
It was reported that the patient had a primary clavicle procedure in (b)(6) 2016 with an arthrex clavicle plate, and it was successful.Two months post-op, imaging was performed and showed that the clavicle plate was bent.The surgeon decided to leave it in to give it time to heal.The clavicle plate was removed on (b)(6) 2017.The plate was bent, and the patient had a non-union.The surgeon used another manufacturer's plate to complete this procedure successfully.
 
Additional Manufacturer Narrative
Patient demographics (date of birth) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to device evaluation.Complaint confirmed.The device met all material specifications as received.The evaluation revealed the returned plate is bent.The most likely cause of this event is patient non-compliance and failure to follow the post-op rehab protocol.The directions for use states: post-operatively, until healing is complete the fixation provided by this device should be protected.The post-operative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the implant.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description

Brand Name
CLAVICLE FRACTURE PLATE, CENTRAL THIRD, LEFT, STAINLESS STEEL
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6321832
Report Number1220246-2017-00015
Device Sequence Number16434018
Product Code HRS
UDI-Device Identifier00888867027466
UDI-Public00888867027466
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K112437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 03/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-2654CL
Device Lot Number6791310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/19/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2017
Supplement Report FDA Received Date03/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age38 YR
Patient Weight59